Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Negative scalar curvature metrics on noncompact manifolds


Authors: John Bland and Morris Kalka
Journal: Trans. Amer. Math. Soc. 316 (1989), 433-446
MSC: Primary 53C20; Secondary 58G30
MathSciNet review: 987159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that every noncompact smooth manifold admits a complete metric of constant negative scalar curvature.


References [Enhancements On Off] (What's this?)

  • [A] Thierry Aubin, Métriques riemanniennes et courbure, J. Differential Geometry 4 (1970), 383–424 (French). MR 0279731
  • [AM] Patricio Aviles and Robert C. McOwen, Conformal deformation to constant negative scalar curvature on noncompact Riemannian manifolds, J. Differential Geom. 27 (1988), no. 2, 225–239. MR 925121
  • [B] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. MR 867684
  • [BK] J. Bland and M. Kalka, Complete metrics of negative scalar curvature on noncompact manifolds, Nonlinear problems in geometry (Mobile, Ala., 1985) Contemp. Math., vol. 51, Amer. Math. Soc., Providence, RI, 1986, pp. 31–35. MR 848930, 10.1090/conm/051/848930
  • [J] Zhi Ren Jin, A counterexample to the Yamabe problem for complete noncompact manifolds, Partial differential equations (Tianjin, 1986) Lecture Notes in Math., vol. 1306, Springer, Berlin, 1988, pp. 93–101. MR 1032773, 10.1007/BFb0082927
  • [M] J. Milnor, Morse theory, Ann. of Math. Studies, no. 51, Princeton Univ. Press, 1963.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C20, 58G30

Retrieve articles in all journals with MSC: 53C20, 58G30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0987159-2
Article copyright: © Copyright 1989 American Mathematical Society